MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO-PADZ LIQUID GEL RADIOLUCENT MFE; ELECTRODE

BIO-DETEK INCORPORATED PRO-PADZ LIQUID GEL RADIOLUCENT MFE; ELECTRODE
Model Number 8900-2106-01
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while cardioverting a patient (age & gender unknown), sparking was seen coming from the electrode pads.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.Please reference medwatch report number 1218058-2019-00167 for a similar report from the same customer.
 
Additional Manufacturer Narrative
Zoll medical corporation received two sets of radiolucent electrodes for evaluation.Our evaluation of the electrodes did reveal energy concentration spots on both of the electrode pads.Additionally, a heavy presence of hair, skin debris and skin residue were evident.Without the device return and review of the log (not available), it is not known if, at the time of the shock event, the device sensed a higher than normally expected impedance and thus delivered a proportional current.Due to the state of the pads with an excess of hair/skin/debris, the evidence of arcing on the electrodes, this claim is being attributed to poor coupling of the electrode pads to the patient's skin.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PRO-PADZ LIQUID GEL RADIOLUCENT MFE
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key9444379
Report Number1218058-2019-00166
Device Sequence Number2026154
Product Code MKJ
UDI-Device Identifier00847946016401
UDI-Public00847946016401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2020
Device Model Number8900-2106-01
Device Catalogue Number8900-2106-01
Device Lot Number4319A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1